• PHANEENDRA, T. (Applied Analysis Division School of Advanced Sciences VIT University)
  • Received : 2014.06.23
  • Published : 2015.11.30


Brief developments in metrical fixed point theory are covered and a significant generalization of recent results obtained in [18], [27], [32] and [33] is established through an extension of the property (EA) to two sequences of self-maps using the notions of weak compatibility and implicit relation.


property (EA);implicit relation;orbital completeness;weak compatibility;common fixed point


  1. M. A. Aamri and D. El. Moutawakil, Some new common fixed point theorems under strict contractive conditions, J. Math. Anal. Appl. 270 (2002), no. 1, 181-188.
  2. A. Aliouche, Common fixed point theorems via an implicit relation and new properties, Sochow J. Math. 33 (2007), no. 4, 593-601.
  3. D. W. Boyd and J. S. Wong, On nonlinear contractions, Proc. Amer. Math. Soc. 20 (1969), 458-469.
  4. Lj. B. Ciric, A generalization of Banach's contraction principle, Proc. Amer. Math. Soc. 45 (1974), no. 2, 271-273.
  5. P. Collaco and J. Carvalho e Silva, A complete comparison of 25 contraction conditions, Nonlinear Anal. 30 (1997), no. 1, 471-476.
  6. J. Danes, Two fixed point theorems in topological and metric spaces, Bull. Austral. Math. Soc. 14 (1976), no. 2, 259-265.
  7. K. M. Das and K. V. Naik, Common fixed point theorems for commuting maps on a metric space, Proc. Amer. Math. Soc. 77 (1979), no. 3, 369-373.
  8. B. C. Dhage, On common fixed points of pairs of coincidentally commuting mappings in D-metric spaces, Indian J. Pure Appl. Math. 30 (1999), no. 4, 395-406.
  9. M. Edelstein, An extension of Banach's contraction principle, Proc. Amer. Math. Soc. 12 (1961), 7-10.
  10. B. Fisher, A fixed point theorem, Math. Mag. 48 (1975), no. 4, 223-225.
  11. B. Fisher, Mappings with a common fixed point, Math. Sem. Notes Kobe Univ. 7 (1979), no. 1, 81-84.
  12. B. Fisher, Quasi-contractions on metric spaces, Proc. Amer. Math. Soc. 75 (1979), no. 2, 321-325.
  13. G. E. Hardy and T. D. Rogers, A generalization of a fixed point theorem of Reich, Canad. Math. Bull. 16 (1973), 201-206.
  14. G. Jungck, Commuting mappings and fixed points, Amer. Math. Monthly 83 (1976), no. 4, 261-263.
  15. G. Jungck, Compatible mappings and common fixed points, Internat. J. Math. Math. Sci. 9 (1986), no. 4, 771-779.
  16. G. Jungck, Common fixed points for non continuous and nonself mappings on nonmetric spaces, Far East J. Math. Sci. 4 (1996), no. 2, 199-215.
  17. R. Kannan, Some results on fixed points II, Amer. Math. Monthly 76 (1969), 405-408.
  18. L. Kikina and K. Kikina, Fixed points for k mappings on a complete metric space, Demonstr. Math. 44 (2011), no. 2, 349-357.
  19. J. Kinces and V. Totok, Theorems and counterexamples on contractive mappings, Math. Balk. 4 (1990), no. 1, 69-90.
  20. N. Kosmatov, Countably many solutions of a fourth order boundary value problem, Electron. J. Qual. Theory Diff. Equ. 2004 (2004), no. 12, 1-15.
  21. Y. Liu, J. Wu, and Z. Li, Common fixed points of single-value and multivalued maps, Int. J. Math. Math. Sci. 19 (2005), no. 19, 3045-3055.
  22. A. Mohammad and P. Valeriu, Well-posedness of a common fixed point problem for three mappings under strict contractive conditions, Buletin. Univers. Petrol-Gaze din Ploiesti, Seria Math. Inform. Fiz. 61 (2009), 1-10.
  23. A. A. Mullin, Application of fixed point theory to number theory, Math. Sem. Notes Kobe Univ. 4 (1976), no. 1, 19-23.
  24. R. P. Pant, Common fixed points of two pairs of commuting mappings, Indian J. Pure Appl. Math. Sci. 17 (1986), no. 2, 187-192.
  25. R. P. Pant, Common fixed points of noncommuting mappings, J. Math. Anal. Appl. 188 (1994), no. 2, 436-440.
  26. R. P. Pant, A common fixed point theorem under a new condition, Indian J. Pure Appl. Math. 30 (1999), no. 2, 147-152.
  27. R. P. Pant, R. K. Bist, and D. Arora, Weak reciprocal continuity and fixed point theorems, Ann Univ. Ferrara Sez. VII Sci. Mat. 57 (2011), no. 1, 181-190.
  28. H. K. Pathak, Y. J. Cho, and S. M. Kang, Remarks on R-weakly commuting mappings and common fixed point theorems, Bull. Korean Math. Soc. 34 (1997), no. 2, 247-257.
  29. H. K. Pathak, Y. J. Cho, S. M. Kang, and B. S. Lee, Fixed point theorems for compatible mappings of type (P) and applications to dynamic programming, Matematiche (Catania) 50 (1995), no. 1, 15-33.
  30. H. K. Pathak and M. S. Khan, A comparison of various types of compatible maps and common fixed points, Indian. J. Pure Appl. Math. 28 (1997), no. 4, 477-485.
  31. H. K. Pathak and N. Shahzad, Gregus type fixed point results for tangential mappings satisfying contractive conditions of integral type, Bull. Beg. Math. Soc. Simon Stevin 16 (2009), no. 2, 277-288.
  32. T. Phaneendra and V. Sivarama Prasad, Two Generalized common fixed point theorems involving compatibility and property E.A., Demonstr. Math. 47 (2014), no. 2, 449-458.
  33. T. Phaneendra and Swatmaram, Contractive modulus and common fixed point for three asymptotically regular and weakly compatible self-maps, Malaya J. Mat. 4 (2013), no. 1, 76-80.
  34. V. Popa, Fixed point theorems for implicit contractive mappings, Stud. Cercet. Stiint. Ser. Mat. Univ. Bacau 7 (1997), 127-133.
  35. V. Popa, Some fixed point theorems for compatible mappings satisfying an implicit relation, Demonstr. Math. 32 (1999), no. 1, 157-163.
  36. B. E. Rhoades, A comparison of various definitions of contractive mappings, Trans. Amer. Math. Soc. 226 (1977), 257-290.
  37. B. E. Rhoades, Contractive definitions, Nonlinear analysis, 513-526, World Sci. Publishing, Singapore, 1987.
  38. K. R. R. Sastry and I. S. R. K. Murthy, Common fixed points of two partially commuting tangential self-maps on a metric space, J. Math. Anal. Appl. 250 (2000), no. 2, 731-734.
  39. S. Sessa, On a weak commutativity condition of mappings in fixed point considerations, Publ. Inst. Math. Debre. 32 (1982), 149-153.
  40. P. K. Shrivastava, N. P. S. Bawa, and S. Pankaj, Coincidence theorems for hybrid contraction II, Soochow J. Math. 26 (2000), no. 4, 411-421.
  41. S. L. Singh and T. Anita, Weaker forms of commuting maps and existence of fixed points, J. Korea Soc. Math. Educ. Ser. B Pure Appl. Math. 10 (2003), no. 3, 145-161.
  42. S. L. Singh and S. N. Mishra, Remarks on Jachymski's fixed point theorems for compatible maps, Indian J. Pure Appl. Math. 28 (1997), no. 5, 611-615.
  43. S. L. Singh and S. N. Mishra, On a Ljubomir ciric fixed point theorem for nonexpansive type maps with applications, Indian J. Pure Appl. Math. 33 (2002), no. 4, 531-542.
  44. S. L. Singh and S. P. Singh, A fixed point theorem, Indian J. Pure Appl. Math. 11 (1980), no. 12, 1584-1586.
  45. P. V. Subrahmanyam, Completeness and fixed-points, Monatsh. Math. 80 (1975), no. 4, 325-330.